Drought, Boone
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.323, -88.823 (the zone’s center; the record gives no point)
Despite colder temperatures and snowfall, severe to extreme drought conditions continued across much of northern Illinois. Precipitation amounts were below normal at many locations.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Despite colder temperatures and snowfall, severe to extreme drought conditions continued across much of northern Illinois. Precipitation amounts were below normal at many locations. Some totals include Paw Paw in Lee County, 0.56 inches; Monee in Will County, 0.64 inches; Rochelle in Ogle County, 0.82 inches; Antioch in Lake County, 0.83 inches; Marengo in McHenry County, 0.91 inches; Mendota in LaSalle County, 0.97 inches; Mundelein in Lake County, 0.98 inches; Belvidere in Boone County, 1.06 inches; Aurora in Kane County, 1.07 inches and Dixon in Lee County, 1.10 inches. Chicago Ohare Airport measured 1.36 inches and Rockford Airport measured 1.00 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 30, 10:45 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1045 PM CST WED NOV 30 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... MAIN FORECAST PROBLEM FOR THIS FORECAST PACKAGE WILL BE WITH SHORT TERM CONCERNS OF LIGHT SNOW TONIGHT INTO THURSDAY MORNING. STRATOCU HAS BEEN VERY STUBBORN TO DISSIPATE ACROSS NORTHEAST ILLINOIS TODAY. MORNING RAOBS AND ACARS DATA THROUGHOUT THE DAY INDICATING STRONG LOW LEVEL INVERSION HELPING TO TRAP LOW LEVEL MOISTURE IN. WILL CONTINUE TO SEE STRATOCU DISSIPATE ACROSS FAR NORTHEAST ILLINOIS THIS EVENING BUT THIS WILL BE REPLACED WITH PLENTY OF MID CLOUD IN WARM ADVECTION ZONE PRECEDING MAIN SHORT WAVE TO AFFECT THE AREA INTO THURSDAY MORNING. WATER VAPOR AND PROFILER DATA PLACE THIS VORT MAX ACROSS WESTERN NEBRASKA AT 20Z. NAM/GFS HANDLING THIS SYSTEM IN A SIMILAR MANNER...HOWEVER BOTH MODELS HAVE BEEN A BIT SLOW SPREADING LIGHT SNOW INTO WESTERN IOWA THIS AFTERNOON. TIME/HEIGHT SECTIONS FROM NAM/GFS INDICATE STRONGEST FORCING IN THE 06Z-12Z TIME FRAME. DESPITE MODELS BEING A BIT SLOW HANDLING EASTWARD EXPANSION OF -SN...THINK THAT ACCUMULATING SNOW WILL OCCUR AFTER 06Z ACROSS WESTERN PORTIONS OF CWA...AND AFTER 09Z ACROSS MOST OF THE CHICAGO METRO AREA. EXPECTING -SN TO LINGER INTO MID MORNING ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEFORE SOME PARTIAL CLEARING BY THE AFTERNOON. FACTORS DO NOT SEEM TO BE LINING UP FOR MUCH MORE THAN AN INCH OF SNOW WITH THIS EVENT. AS MENTIONED...SOME OF INITIAL FORCING WITH THIS SYSTEM WILL BE SPENT SATURATING LOWER LEVELS AND MAXIMUM UVVS FROM MODEL OMEGA FIELDS ARE INDICATING MUCH OF THE LIFT NOT CO-LOCATED WITH FAVORABLE DENDRITIC SNOW GROWTH LEVELS. STILL FEEL THAT AN INCH OF ACCUMULATION IS APPROPRIATE FOR THIS EVENT. IN TERMS OF TEMPS...FAIRLY MINIMAL DIURNAL RANGE FOR TOMORROW...WITH STRONG CAA PUSHING INTO THE AREA. BY TOMORROW NIGHT SKIES WILL BE PARTLY CLOUDY OR MOSTLY CLEAR WITH WINDS SLOWLY DIMINISHING. DID FOLLOW THE LEAD OF SURROUNDING OFFICES BY NUDGING TEMPS BELOW GUIDANCE DUE TO EXPECTED SNOW COVER THURS NIGHT RANGING FROM AROUND 10 IN THE FAR NORTHWEST TO THE MIDDLE TEENS ACROSS NORTHWEST. CONCERN WILL THEN SHIFT INTO LATE FRIDAY INTO SATURDAY AS NEXT PACIFIC SHORT WAVE DIVES INTO CENTRAL ROCKIES BY LATE SATURDAY NIGHT. A RATHER WELL PRONOUNCED LOW LEVEL BAROCLINIC ZONE WILL REMAIN PARKED ACROSS THE REGION WITH MAINTENANCE OF BROAD NEGATIVE UPPER HEIGHT ANOMALY ACROSS SOUTHERN CANADA/FAR NORTHERN TIER OF CONUS. THUS...THESE WAVES EJECTING OUT OF THE SOUTHWEST UPPER FLOW FROM THE CENTRAL ROCKIES WILL HAVE SOME POTENTIAL TO PRODUCE OVERRUNNING -SN FROM SATURDAY INTO EARLY SUNDAY MORNING. MORE SUBSTANTIAL PRECIP AMOUNTS SHOULD REMAIN TO THE SOUTH OF THE FORECAST AREA ON SATURDAY WITH DECENT MODEL CONSENSUS IN SURFACE REFLECTION OF THIS WAVE PASSING WELL TO THE SOUTH. MAIN ISENTROPIC FORCING WITH THIS WAVE SHOULD EXIT OFF INTO THE OHIO RIVER VALLEY TOWARD SUNDAY MORNING SO HAVE DOWNGRADED PRECIP MENTION ON SUNDAY TO JUST SOME LINGERING FLURRIES. VERY FEW CHANGES MADE TO GOING FORECAST FOR THE EXTENDED PORTION...HOWEVER DID COOL TEMPS DOWN A SHADE WITH LATEST TRENDS IN MEDIUM RANGE MODELS IN TAKING MORE AMPLIFIED CANADIAN NEGATIVE UPPER HEIGHT ANOMALY SOUTHWARD ACROSS THE GREAT LAKES REGION. THIS PATTERN COULD SUPPORT SOME PERIODS OF LIGHT SNOW SHOWERS/FLURRIES INTO THE MIDDLE PART OF NEXT WEEK. NDM && .AVIATION... GOING FORECAST FROM 00Z TAFS SHOWS DOWNWARD TREND WELL AND HAVE MADE ONLY A FEW CHANGES. HAVE LEFT TIMING OF LOWEST CONDITIONS THE SAME AND NEW MODEL RUNS SHOW BASICALLY THE SAME...PERHAPS AN HR OR SO LATER THEN ADVERTISED. CHANGES OF NOTE ARE TO DROP CIGS TO IFR WITH THE HEAVIEST SNOW. MOST LOCATIONS ACROSS IA AND SOUTHERN MN ARE AT LEAST IFR WITH SOME AREAS OF LIFR CIGS. THIS SYSTEM STILL APPEARS TO WEAKEN SLIGHTLY AS IT MOVE EAST THURS MORNING AND WILL HOLD LOWEST CONDITIONS AT IFR THIS ISSUANCE...BUT AREAS OF LIFR ARE CERTAINLY POSSIBLE. ANOTHER CHANGE FROM 00Z TAFS IS TO CONTINUE MVFR CIGS WELL INTO THURS AFTERNOON...POSSIBLY THURS EVENING. LOWER CIGS PROBABLY WILL SCATTER OUT DURING THE AFTERNOON. WINDS HAVE TURNED EASTERLY THIS EVENING...THOUGH STILL LIGHT. HAVE OPTED TO KEEP VRB WINDS GOING OVERNIGHT THEN SHIFTING NW AS THE SNOW ENDS MID/LATE THURS MORNING. SPEEDS STILL INCREASE EARLY THURS AFTERNOON WITH GUSTS TO 20-25KTS. DEPENDING ON HOW LIGHT/FLUFFY THE SNOW IS...AND HOW MUCH FALLS...THERE MAY BE SOME DRIFTING/BLOWING SNOW THURS AFTERNOON AND THURS EVENING. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CST WED NOV 30 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-011200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CST WED NOV 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT LIGHT SNOW WILL DEVELOP WEST OF INTERSTATE 39 TOWARD MIDNIGHT...SPREADING ACROSS THE REMAINDER OF NORTHEAST ILLINOIS OVERNIGHT...AND INTO NORTHWEST INDIANA TOWARD SUNRISE THURSDAY MORNING. THE LIGHT SNOW WILL GRADUALLY COME TO AN END THURSDAY MORNING. SNOW ACCUMULATIONS AROUND AN INCH ARE POSSIBLE BY MID MORNING THURSDAY...WITH SOME ISOLATED 2 INCH AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-011200- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CST WED NOV 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NORTHWEST GALES TO 35 KNOTS ARE LIKELY THURSDAY NIGHT INTO FRIDAY. SMALL CRAFT ADVISORIES FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS WILL LIKELY BE NEEDED FROM THURSDAY AFTERNOON INTO FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486197, 5486198, 5486199, 5486200, 5486201, 5486202, 5486203, 5486204, 5486205, 5486206, 5486207, 5486208, 5486209, 5486210, 5486211.